Alert archive / California / Wind Advisories in 2020

Wind Advisory 10, NWS Las Vegas, NV

February 29, 2020Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Feb 29, 2020, 4:18 AM PST for Inyo County, San Bernardino County, California. It took effect at Feb 29, 2020, 4:00 PM PST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2020, 4:18 AM PST (12:18 UTC)
In effect from
Feb 29, 2020, 4:00 PM PST
Expired
Mar 2, 2020, 1:00 PM PST
In force
45 hr
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 95 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 0.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2020-02-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2020-02-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3017 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

227 
WWUS75 KVEF 291218
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
418 AM PST Sat Feb 29 2020

CAZ519-010030-
/O.NEW.KVEF.WI.Y.0010.200301T0000Z-200301T0800Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
418 AM PST Sat Feb 29 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 PM this afternoon to midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-010030-
/O.NEW.KVEF.WI.Y.0010.200301T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
418 AM PST Sat Feb 29 2020

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST
MONDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...From 4 PM this afternoon to 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Strong crosswinds will create hazardous driving conditions
  especially for high profile vehicles traveling along Highway 
  395.

* ADDITIONAL DETAILS...Winds will likely decrease overnight but a
  surge of north winds behind a cold front will spread south
  through the Owens Valley Sunday afternoon and Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-010030-
/O.NEW.KVEF.WI.Y.0010.200301T0800Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
418 AM PST Sat Feb 29 2020

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PST
SUNDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From midnight tonight to 6 PM PST Sunday.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Visibility could be reduced at times 
  due to blowing dusts and sand. Unsecured objects could get blown
  around. Tree limbs could be blown down and a few power outages 
  may result.

*PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Watch for areas of reduced visibility due to
blowing sand and dust. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
8 follow-up statements
091 
WWUS75 KVEF 292217
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
217 PM PST Sat Feb 29 2020

AZZ036-NVZ021-010800-
/O.NEW.KVEF.LW.Y.0002.200301T1500Z-200302T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
217 PM PST Sat Feb 29 2020 /317 PM MST Sat Feb 29 2020/

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM PST /8 AM MST/ TO 4 PM
PST /5 PM MST/ SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...In Arizona, Lake Mead National Recreation Area. In 
  Nevada, Lake Mead National Recreation Area.

* WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Sunday.

* IMPACTS...Strong winds and rough waves could result in dangerous
  boating conditions on Lake Mead Sunday morning. These winds 
  will create very choppy waters and generate large waves, which 
  could capsize or swamp small craft. If you do venture out onto 
  the lakes, avoid the open water and stay close to shore or in 
  protected coves and inlets.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

CAZ519-010800-
/O.CON.KVEF.WI.Y.0010.200301T0000Z-200301T0800Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
217 PM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 4 PM this afternoon until midnight PST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-010800-
/O.CON.KVEF.WI.Y.0010.200301T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
217 PM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Downed tree limbs could result in a few power outages. Strong
  crosswinds will create hazardous driving conditions, especially
  for high profile vehicles traveling along Highway 395.

* ADDITIONAL DETAILS...Winds will likely decrease overnight, but 
  a surge of north winds behind a cold front will spread south 
  through the Owens Valley Sunday afternoon and Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-010800-
/O.CON.KVEF.WI.Y.0010.200301T0800Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
217 PM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...From midnight tonight to 6 PM PST Sunday.

* IMPACTS...Gusty winds will make driving difficult, especially
  for high profile vehicles. Visibility could be reduced at times
  due to blowing dust and sand. Unsecured objects could get blown
  around. Downed tree limbs could result in a few power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
181 
WWUS75 KVEF 010743
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1143 PM PST Sat Feb 29 2020

CAZ519-010845-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-200301T0800Z/
Eastern Sierra Slopes-
Including Aspendell and Whitney Portal
1143 PM PST Sat Feb 29 2020

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT...

Winds across the eastern Sierra slopes are expected to be dampened
by incoming precipitation. Therefore, have allowed the Wind
Advisory to expire on time. 

$$

CAZ523-020200-
/O.CON.KVEF.WI.Y.0010.200301T0800Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
1143 PM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST SUNDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Through 6 PM PST Sunday.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Visibility could be reduced at 
  times due to blowing dust and sand. Unsecured objects could 
  get blown around. Downed tree limbs could result in a few 
  power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-020200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
1143 PM PST Sat Feb 29 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Downed tree limbs could result in a few power outages. Strong 
  crosswinds will create hazardous driving conditions, 
  especially for high profile vehicles traveling along Highway 
  395.

* ADDITIONAL DETAILS...Winds will likely decrease overnight, but 
  a surge of north winds behind a cold front will spread south 
  through the Owens Valley Sunday afternoon and Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-020000-
/O.CON.KVEF.LW.Y.0002.200301T1500Z-200302T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
1143 PM PST Sat Feb 29 2020 /1243 AM MST Sun Mar 1 2020/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM PST /8 AM MST/
TO 4 PM PST /5 PM MST/ SUNDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area; Lake Mead in
  particular.

* WHEN...From 7 AM PST /8 AM MST/ to 4 PM PST /5 PM MST/ Sunday.

* IMPACTS...Strong winds and rough waves could result in dangerous
  boating conditions on Lake Mead Sunday morning. These winds will
  create very choppy waters and generate large waves, which could
  capsize or swamp small craft. If you do venture out onto the
  lakes, avoid the open water and stay close to shore or in
  protected coves and inlets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
478 
WWUS75 KVEF 011501
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
701 AM PST Sun Mar 1 2020

CAZ523-020200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
701 AM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Through 6 PM PST this evening.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Visibility could be reduced at 
  times due to blowing dust and sand. Unsecured objects could 
  get blown around. Downed tree limbs could result in a few 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-020200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
701 AM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Downed tree limbs could result in a few power outages. Strong 
  crosswinds will create hazardous driving conditions, 
  especially for high profile vehicles traveling along Highway 
  395.

* ADDITIONAL DETAILS...A surge of north winds behind a cold front
  will spread south through the Owens Valley Sunday afternoon and
  Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-020000-
/O.CON.KVEF.LW.Y.0002.000000T0000Z-200302T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
701 AM PST Sun Mar 1 2020 /801 AM MST Sun Mar 1 2020/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area; Lake Mead in 
  particular.

* WHEN...Until 4 PM PST /5 PM MST/ this afternoon.

* IMPACTS...Strong winds and rough waves could result in 
  dangerous boating conditions on Lake Mead Sunday morning. 
  These winds will create very choppy waters and generate large 
  waves, which could capsize or swamp small craft. If you do 
  venture out onto the lakes, avoid the open water and stay 
  close to shore or in protected coves and inlets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
074 
WWUS75 KVEF 012238
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
238 PM PST Sun Mar 1 2020

CAZ523-020200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
238 PM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Through 6 PM PST this evening.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Visibility could be reduced at 
  times due to blowing dust and sand. Unsecured objects could 
  get blown around. Downed tree limbs could result in a few 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-020600-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
238 PM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Downed tree limbs could result in a few power outages. Strong 
  crosswinds will create hazardous driving conditions, 
  especially for high profile vehicles traveling along Highway 
  395.

* ADDITIONAL DETAILS...A surge of north winds behind a cold 
  front will spread south through the Owens Valley Sunday 
  afternoon and Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ036-NVZ021-020000-
/O.CON.KVEF.LW.Y.0002.000000T0000Z-200302T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
238 PM PST Sun Mar 1 2020 /338 PM MST Sun Mar 1 2020/

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST /5 PM MST/
THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 40 mph 
  expected.

* WHERE...Lake Mead National Recreation Area; Lake Mead in 
  particular.

* WHEN...Until 4 PM PST /5 PM MST/ this afternoon.

* IMPACTS...Strong winds and rough waves could result in 
  dangerous boating conditions on Lake Mead Sunday morning. 
  These winds will create very choppy waters and generate large 
  waves, which could capsize or swamp small craft. If you do 
  venture out onto the lakes, avoid the open water and stay 
  close to shore or in protected coves and inlets.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
704 
WWUS75 KVEF 012357
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
357 PM PST Sun Mar 1 2020

AZZ036-NVZ021-020100-
/O.EXP.KVEF.LW.Y.0002.000000T0000Z-200302T0000Z/
Lake Mead National Recreation Area-
Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, 
and Laughlin
357 PM PST Sun Mar 1 2020 /457 PM MST Sun Mar 1 2020/

...LAKE WIND ADVISORY WILL EXPIRE AT 4 PM PST /5 PM MST/ THIS
AFTERNOON...

Southwest winds will decrease over the next couple of hours below
advisory criteria. However, breezy north winds will pick up once 
again around midnight and continue into Monday with gusts of 30 to
35 mph possible.

$$

CAZ523-020200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
357 PM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING...

* WHAT...West winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert.

* WHEN...Through 6 PM PST this evening.

* IMPACTS...Gusty winds will make driving difficult, especially 
  for high profile vehicles. Visibility could be reduced at 
  times due to blowing dust and sand. Unsecured objects could 
  get blown around. Downed tree limbs could result in a few 
  power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-020200-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
357 PM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Downed tree limbs could result in a few power outages. Strong 
  crosswinds will create hazardous driving conditions, 
  especially for high profile vehicles traveling along Highway 
  395.

* ADDITIONAL DETAILS...A surge of north winds behind a cold 
  front will spread south through the Owens Valley Sunday 
  afternoon and Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
440 
WWUS75 KVEF 020156
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
556 PM PST Sun Mar 1 2020

CAZ523-020300-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-200302T0200Z/
Western Mojave Desert-
Including Barstow, Daggett, and Fort Irwin
556 PM PST Sun Mar 1 2020

...WIND ADVISORY WILL EXPIRE AT 6 PM PST THIS EVENING...

Southwest winds have decreased below advisory criteria this
evening. Breezy winds will continue for another couple of hours 
with gusts of 30 to 40 mph possible. 

$$

CAZ520-021400-
/O.CON.KVEF.WI.Y.0010.000000T0000Z-200302T1400Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
556 PM PST Sun Mar 1 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Owens Valley.

* WHEN...Until 6 AM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Downed tree limbs could result in a few power outages. Strong
  crosswinds will create hazardous driving conditions, especially
  for high profile vehicles traveling along Highway 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
073 
WWUS75 KVEF 020957
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
157 AM PST Mon Mar 2 2020

CAZ520-022100-
/O.EXT.KVEF.WI.Y.0010.000000T0000Z-200302T2100Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
157 AM PST Mon Mar 2 2020

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph.

* WHERE...Southern Owens Valley.

* WHEN...Until 1 PM PST this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
389 
WWUS75 KVEF 022057
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1257 PM PST Mon Mar 2 2020

CAZ520-022200-
/O.EXP.KVEF.WI.Y.0010.000000T0000Z-200302T2100Z/
Owens Valley-
Including Bishop, Independence, Lone Pine, and Olancha
1257 PM PST Mon Mar 2 2020

...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON...

Gusty north winds have subsided throughout the Owens Valley,
although local gusts between 30-35 mph will continue through the
afternoon. Therefore, the wind advisory has been allowed to 
expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Feb 29, 4:09 AM PST, 9 minutes earlier.

Area forecast discussion, Feb 29, 4:09 AM PST, 9 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
409 AM PST Sat Feb 29 2020

.SYNOPSIS...Low pressure over the Pacific Northwest will move
south along the coast today and Sunday bringing gusty winds, a
chance of showers and cooler temperatures. Dry weather and a
warming trend will send temperatures to well above normal by
midweek.
&&

.DISCUSSION...Today through Thursday....

A trough of low pressure will move south along the coast today and
tonight, ending up over northern California early Sunday. Highs
this afternoon are expected to be around 5 degrees warmer than
Friday. There will continue to be plenty of clouds over the
region with breezy conditions in the afternoon and overnight.
Probably the biggest concern for today will be the potential for
downslope winds along the eastern Sierra slopes late this
afternoon through the evening. West winds gusting 25-30 mph could
reach Highway 395 in the Owens Valley creating hazardous
crosswinds. Have issued a Wind Advisory for the Sierra east slopes
and the Owens Valley valid 4 pm this afternoon through midnight.
Around midnight, precipitation moves into the Sierra which should
end the downslope wind threat so the Sierra zone transitions to a
Winter Weather Advisory which will run from midnight tonight
through 4 pm Sunday. The Owens Valley will remain under a Wind
Advisory through 6 am Monday although there could be a sub-
advisory period between midnight tonight and 8 am Sunday. A cold
front will bring strong north winds to the Owens Valley Sunday
morning and they could continue through daybreak Monday. Other
areas, especially in the deserts, may need to be added to the
advisory at some point.

It looks like there will be a 10-15 degree drop in temperatures on
Sunday along with a chance of showers for most areas. With the
gusty winds, it will feel much cooler. Monday looks like a breezy
to windy day across much of the area with temperatures ending up
another few degrees cooler.

A rebound in temperatures begins Tuesday and continues through the
end of forecast period on Thursday when above normal temperatures
are expected. Strong north winds are possible along the Colorado
River Vally late Monday night into Tuesday morning. Winds here
should decrease in the afternoon and become light Tuesday
evening.
&&

.AVIATION...For McCarran...A low pressure system sliding down the
California Coast late tonight through Sunday will bring gusty south
to southwest winds 20-25 knots to the terminal area beginning late
this afternoon and continuing on and off through Sunday morning.
Cloud bases will generally remain at or above 15 kft through Sunday
morning then clouds will lower Sunday afternoon with CIGS possibly
less 5 kft with scattered showers around the Las Vegas Valley by
early Sunday evening.

For the rest of southern Nevada, northwest Arizona and southeast
California...A low pressure system sliding down the California Coast
late tonight through Sunday will bring increasing southwest winds
this afternoon through Sunday. The strongest winds will be across
the western Mojave Desert near KDAG as well as the Sierra region
near KBIH where gusts may exceed 30 knots. Strong turbulence can be
expected in the lee the Sierra by this evening and continuing
overnight. Cloud bases will generally remain at or above 15 kft
through Sunday morning then clouds will lower Sunday afternoon with
scattered showers and CIGS less than 5 kft spreading from north to
south through Sunday evening leading to mountain obscuration.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Salmen
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 5:10 AM PSTWinter Weather AdvisoryVEFInyo45 hr

Nearby

Wind Advisories in California, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.